Thunderstorm Wind, Comanche
- When
- June 13, 7:23 AM CST
- Where
- Comanche County, 3.93 mi SSW of Lawton
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.557, -98.417
Lawton-Fort Sill Regional Airport (KLAW) observation.
Persistent thunderstorm activity impacted portions of southwestern Oklahoma on the morning of the 13th. While a vast majority of thunderstorms remained below severe limits, a severe-caliber wind gust occurred with a thunderstorm near Lawton, Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Persistent thunderstorm activity impacted portions of southwestern Oklahoma on the morning of the 13th. While a vast majority of thunderstorms remained below severe limits, a severe-caliber wind gust occurred with a thunderstorm near Lawton, Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 4:42 AM CST, 2 hours 41 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 542 AM CDT Fri Jun 13 2025 ...New AVIATION... .KEY MESSAGES... Updated at 536 AM CDT Fri Jun 13 2025 - Scattered showers and thunderstorms expected this morning. - Low chance of showers and storms continue through this weekend. - Temperatures rising above average through the middle of next week with heat indices near to above 100 degrees. && .NEAR TERM... (Today and tonight) Issued at 218 AM CDT Fri Jun 13 2025 Isentropic ascent/warm air advection augmented by a low-level jet (~35 knots at 925 mb) will result in chance of scattered showers and thunderstorms across northwest into central Oklahoma early this morning. The most intense thunderstorms may produce some small hail given the ~1000 J/kg of MUCAPE. This activity will generally move to the south-southeast this morning. By this afternoon, additional showers and thunderstorms are expected to develop with daytime heating in a moist (i.e., precipitable water values >1.5") and a weakly capped environment, especially for locations near and east of I-35. This area will be on the western periphery of an upper-level low centered across southern Missouri/northern Arkansas. Any thunderstorms that develop in the afternoon should be diurnally-driven and should weaken by this evening. Given the magnitude of instability, any storms that develop could be strong to perhaps severe with a threat for hail and gusty winds (especially from wet downbursts). By late this evening into overnight hours, a decaying mesoscale convective complex (MCS) is forecast to approach western Oklahoma and adjacent parts of western north Texas from the High Plains. The remnants may impact areas near the 100th meridian before dissipating. In addition, isentropic ascent/warm air advection may result in additional showers and thunderstorms across eastern to perhaps central Oklahoma toward sunrise. Mahale && .SHORT TERM... (Saturday through Sunday night) Issued at 218 AM CDT Fri Jun 13 2025 By Saturday and Sunday, Oklahoma and north Texas will be east of a ~595 dam mid-level ridge centered across the southwest U.S. With a general weakness/lowered heights across the Southern Plains and a moist, weakly capped environment, there will be a continued chance of showers and thunderstorms. There will be the potential for both daytime, diurnally-driven convection and remnant complexes from the northerly flow aloft. Any thunderstorms that develop could become strong to severe with a threat for hail and gusty winds given the moist, highly unstable air mass. Temperatures should gradually rise to above-average with the Southern Plains on the eastern periphery of a low-level thermal ridge. Temperatures across southwest Oklahoma/western north Texas may approach 100 deg F with generally 90s deg F elsewhere. Combined with a moist air mass (i.e., dew points in the upper 60s and 70s deg), heat index values are forecast to reach 105 deg F across parts of the area. Mahale && .LONG TERM... (Monday through Thursday) Issued at 218 AM CDT Fri Jun 13 2025 Rising mid-level heights and a strengthening low-level thermal ridge are expected by early next week as the mid-level ridge becomes elongated to the northeast into the Southern Plains. This synoptic-scale pattern will result in a gradual rise in temperatures through early next week with many locations forecast to have heat indices in the 100s deg F. The chance for rain should almost decrease during this period. By late Tuesday into Wednesday, the mid-level ridge may become suppressed to the southwest as a trough approaches the Plains. This may allow a cold front to advance southward with a chance for showers and thunderstorms by midweek. Mahale && .AVIATION... (12Z TAFS) Issued at 536 AM CDT Fri Jun 13 2025 IFR/LIFR conditions are observed over a few TAF locations (KPNC and KDUA) this morning with conditions becoming MVFR at these sites by mid-morning. Scattered to numerous showers and thunderstorms are tracking southeastward across west-central Oklahoma. The latest HRRR model suggests this activity could continue over the next few hours before dissipating. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 89 72 93 72 / 40 20 10 10 Hobart OK 96 71 98 73 / 10 10 10 10 Wichita Falls TX 94 73 97 76 / 10 10 10 10 Gage OK 94 67 95 69 / 10 20 10 20 Ponca City OK 85 68 90 69 / 10 10 10 20 Durant OK 89 73 91 74 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...10 SHORT TERM...10 LONG TERM....10 AVIATION...01
Special Weather Statement
National Weather Service Norman OK
616 AM CDT Fri Jun 13 2025
OKZ027-039-131145-
Grady OK-Stephens OK-
616 AM CDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of southern Grady and
north central Stephens Counties through 645 AM CDT...
At 616 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rush Springs, moving southeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Duncan, Marlow, Rush Springs, Bray, Agawam, Acme, and Cox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3454 9796 3476 9809 3486 9809 3491 9807
3492 9794 3470 9767
TIME...MOT...LOC 1116Z 325DEG 16KT 3481 9799
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
631 AM CDT Fri Jun 13 2025
OKZ023-027-131200-
Grady OK-Caddo OK-
631 AM CDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of northwestern Grady
and east central Caddo Counties through 700 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm near
Binger, moving south at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anadarko, Binger, Verden, Gracemont, and Lake Chickasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3533 9842 3536 9823 3510 9804 3501 9835
TIME...MOT...LOC 1131Z 340DEG 17KT 3528 9830
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
646 AM CDT Fri Jun 13 2025
OKZ022-023-035-131230-
Kiowa OK-Washita OK-Caddo OK-
646 AM CDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of southeastern
Washita, west central Caddo and northeastern Kiowa Counties through
730 AM CDT...
At 646 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cloud Chief, moving southeast at 20 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carnegie, Mountain View, Gotebo, and Cloud Chief.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3521 9900 3532 9881 3504 9850 3488 9883
TIME...MOT...LOC 1146Z 329DEG 17KT 3522 9886
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
649 AM CDT Fri Jun 13 2025
OKZ023-027-038-039-046-131230-
Grady OK-Carter OK-Stephens OK-Caddo OK-Comanche OK-
649 AM CDT Fri Jun 13 2025
...Strong thunderstorms will impact portions of northeastern
Comanche, southwestern Grady, southeastern Caddo, eastern Stephens
and northwestern Carter Counties through 730 AM CDT...
At 649 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Anadarko to 5 miles west of Rush Springs
to 3 miles south of Bray. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anadarko, Marlow, Rush Springs, Bray, Cyril, Velma, Cement, Tatums,
Ratliff City, Acme, Laverty, and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3423 9755 3424 9756 3429 9756 3429 9761
3478 9814 3509 9837 3512 9813 3489 9800
3456 9756 3451 9756 3451 9749 3446 9741
TIME...MOT...LOC 1149Z 315DEG 22KT 3503 9821 3480 9805 3458 9781
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
714 AM CDT Fri Jun 13 2025
OKZ005-131245-
Woods OK-
714 AM CDT Fri Jun 13 2025
...Strong thunderstorms will impact portions of southeastern Woods
County through 745 AM CDT...
At 713 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Avard to 7 miles south of
Dacoma. Movement was south at 15 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Avard and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3657 9854 3655 9853 3640 9854 3640 9857
3639 9859 3639 9864 3642 9870 3645 9873
3646 9880 3651 9884 3678 9883 3678 9874
TIME...MOT...LOC 1213Z 342DEG 13KT 3667 9875 3656 9860
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MDUSpecial Weather Statement
National Weather Service Norman OK
753 AM CDT Fri Jun 13 2025
OKZ038-131330-
Comanche OK-
753 AM CDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of central Comanche
County through 830 AM CDT...
At 752 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Lawtonka, moving southeast at 25 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Cache, Medicine Park, Fort Sill, Meers, Lake Lawtonka,
Wichita Mountains Wildlife Refuge, Mount Scott, Doris Campground, and
The Visitor Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3482 9874 3482 9842 3451 9819 3452 9866
TIME...MOT...LOC 1252Z 329DEG 23KT 3473 9856
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MDUThe Altus AFB radar (KFDR), 56 km away, was scanning. The volume nearest the first event began at 13:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Lawton-Fort Sill Regional Airport (KLAW) observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269527.